Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 8, 2013, 3:12 AM MDT for Eddy County, New Mexico. It took effect at Apr 8, 2013, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 3:12 AM MDT (09:12 UTC)
- In effect from
- Apr 8, 2013, 12:00 PM MDT
- Expired
- Apr 9, 2013, 8:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5091 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS74 KMAF 080912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT MON APR 8 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON INTO TUESDAY MORNING... .WEST WINDS WILL INCREASE TODAY IN THE GUADALUPE MOUNTAINS AS A STRONG UPPER LEVEL LOW MOVES INTO THE GREAT BASIN. SOME OF THESE WINDS WILL MIX INTO THE LOWER ELEVATIONS IN EDDY COUNTY AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR CAUSING VERY WINDY CONDITIONS. THE STRONG WINDS IN THE MOUNTAINS WILL CONTINUE INTO TUESDAY MORNING AS THE LOW MOVES ACROSS NEW MEXICO THEN SHOULD DIMINISH TUESDAY AFTERNOON AS THE UPPER LOW MOVES EAST. NMZ027-TXZ258-082030- /O.UPG.KMAF.HW.A.0014.130408T1800Z-130409T1800Z/ /O.NEW.KMAF.HW.W.0016.130408T1800Z-130409T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 312 AM MDT MON APR 8 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON INTO EARLY TUESDAY. THE STRONGEST WINDS ARE EXPECTED EARLY TUESDAY. * IMPACTS...MOUNTAIN WAVE TURBULENCE ALONG AND IN THE LEE OF THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-082030- /O.NEW.KMAF.WI.Y.0014.130408T1800Z-130409T0200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 412 AM CDT MON APR 8 2013 /312 AM MDT MON APR 8 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. * EVENT...VERY WINDY. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...SMALL...LIGHT OBJECTS MAY BE MOVED ABOUT. DRIVING MAY BE MADE DIFFICULT ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. * WINDS...WEST 30 TO 40 MPH...GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
593 WWUS74 KMAF 081929 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT MON APR 8 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS FROM THIS AFTERNOON INTO TUESDAY AND GUSTY CONDITIONS IN EDDY COUNTY AND VAN HORN AREA THIS AFTERNOON... .WEST WINDS ARE INCREASING IN THE GUADALUPE MOUNTAINS AS A STRONG UPPER LEVEL LOW MOVES INTO THE GREAT BASIN...AND WINDS WILL INCREASE ABOVE 6000 FT IN THE DAVIS MOUNTAINS TONIGHT. SOME OF THESE WINDS WILL MIX INTO THE LOWER ELEVATIONS IN EDDY COUNTY AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR TODAY CAUSING VERY WINDY CONDITIONS. THE STRONG WINDS IN THE MOUNTAINS WILL CONTINUE INTO TUESDAY AFTERNOON. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES. TXZ074-090215- /O.EXB.KMAF.HW.W.0016.130409T0300Z-130409T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 229 PM CDT MON APR 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY. * EVENT...STRONG WINDS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY AFTERNOON. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 30 TO 40 MPH...GUSTS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ NMZ027-TXZ258-090215- /O.EXT.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 129 PM MDT MON APR 8 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY... * EVENT...STRONG WINDS. * TIMING...INTO EARLY TUESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TUESDAY. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-090200- /O.CON.KMAF.WI.Y.0014.000000T0000Z-130409T0200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 229 PM CDT MON APR 8 2013 /129 PM MDT MON APR 8 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * EVENT...VERY WINDY. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...LIGHT OBJECTS MAY BE MOVED ABOUT. DRIVING MAY BE MADE DIFFICULT ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. * WINDS...WEST 25 TO 40 MPH...GUSTS OF 45 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
318 WWUS74 KMAF 090240 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 940 PM CDT MON APR 8 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS FROM THIS EVENING INTO TUESDAY... .WEST WINDS ARE INCREASING IN THE GUADALUPE MOUNTAINS AS A STRONG UPPER LEVEL LOW MOVES INTO THE GREAT BASIN...AND WINDS WILL INCREASE ABOVE 6000 FT IN THE DAVIS MOUNTAINS TONIGHT. THE STRONG WINDS IN THE MOUNTAINS WILL CONTINUE INTO TUESDAY AFTERNOON. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES. NMZ027-TXZ258-091045- /O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 840 PM MDT MON APR 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... * EVENT...STRONG WINDS. * TIMING...INTO EARLY TUESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TUESDAY. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091045- /O.CON.KMAF.HW.W.0016.130409T0300Z-130409T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 940 PM CDT MON APR 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY... * EVENT...STRONG WINDS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY AFTERNOON. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 45 MPH...GUSTS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$
888 WWUS74 KMAF 090912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT TUE APR 9 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .WEST WINDS WILL INCREASE AGAIN THIS MORNING AND BECOME STRONG IN THE GUADALUPE AND DAVIS MOUNTAINS AS A STRONG UPPER LEVEL LOW MOVES INTO THE FOUR CORNERS REGION. IN ADDITION...SOME OF THESE WINDS WILL MIX INTO THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR BRINGING VERY WINDY CONDITIONS. THESE WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES. NMZ027-TXZ258-092030- /O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 312 AM MDT TUE APR 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...STRONG WINDS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091800- /O.CON.KMAF.HW.W.0016.000000T0000Z-130409T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 412 AM CDT TUE APR 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * EVENT...STRONG WINDS. * TIMING...INTO EARLY THIS AFTERNOON. * WINDS...WEST 35 TO 45 MPH...GUSTS OF 60 MPH. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ NMZ028-029-033-034-TXZ057-092030- /O.NEW.KMAF.WI.Y.0015.130409T1500Z-130410T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 412 AM CDT TUE APR 9 2013 /312 AM MDT TUE APR 9 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS MORNING THROUGH THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH...GUSTS TO 50 MPH. * IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND. SOME DIFFICULTY DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
070 WWUS74 KMAF 091820 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT TUE APR 9 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .WEST WINDS WILL REMAIN STRONG AND GUSTY OVER THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN ADDITION... SOME OF THESE WINDS WILL MIX INTO THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR BRINGING VERY WINDY CONDITIONS. THESE WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES. TXZ074-091930- /O.EXP.KMAF.HW.W.0016.000000T0000Z-130409T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 120 PM CDT TUE APR 9 2013 ...HIGH WIND WARNING HAS EXPIRED... THE LIKELIHOOD OF STRONG AND DAMAGING WINDS HAS DECREASED OVER THE DAVIS AND APACHE MOUNTAINS OF WEST TEXAS. HOWEVER...WEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH AT HIGHER ELEVATIONS...CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. $$ NMZ027-TXZ258-100000- /O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1220 PM MDT TUE APR 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...STRONG WINDS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. * WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-100000- /O.CON.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 120 PM CDT TUE APR 9 2013 /1220 PM MDT TUE APR 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THROUGH THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH...GUSTS TO 50 MPH. * IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND. SOME DIFFICULTY DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
876 WWUS74 KMAF 092005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT TUE APR 9 2013 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON... .SOUTHWEST TO WEST WINDS WILL REMAIN STRONG AND GUSTY OVER THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON...AND DECREASE AROUND SUNSET. NMZ027-TXZ258-100000- /O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 205 PM MDT TUE APR 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL 6 PM MDT THIS EVENING. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-100000- /O.CON.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 305 PM CDT TUE APR 9 2013 /205 PM MDT TUE APR 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND. SOME DIFFICULTY DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
673 WWUS74 KMAF 092357 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT TUE APR 9 2013 ...STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH MID EVENING... .STRONG WEST WINDS ARE PERSISTING THROUGH THE GUADALUPE MOUNTAINS WITH A FEW GUSTS TO NEAR 60 MPH STILL EXPECTED. NMZ028-029-033-034-TXZ057-100100- /O.EXP.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 657 PM CDT TUE APR 9 2013 /557 PM MDT TUE APR 9 2013/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... WIND ARE SLOWLY DECREASING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. IT WILL STILL WINDY THIS EVENING WITH AREAS OF BLOWING DUST. $$ NMZ027-TXZ258-100200- /O.EXT.KMAF.HW.W.0016.000000T0000Z-130410T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 557 PM MDT TUE APR 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL 8 PM MDT THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 TO 65 MPH. * IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. AREAS OF BLOWING DUST WILL PERSIST WITH THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 7, 11:00 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 11:00 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 AM CDT MON APR 8 2013
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS UNDER MOSTLY CLEAR
SKIES. WINDS WILL BE SOUTH TO SOUTHWEST OVERNIGHT AT GENERALLY
10 MPH OR LESS AND THEN BECOME SOUTHWEST AT 10 TO 20 MPH BY MID
MONDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH AND
GUSTY BY LATE MONDAY MORNING/EARLY AFTERNOON AND CONTINUE THROUGH
THE LATE AFTERNOON.
12
&&
PREV DISCUSSION... /ISSUED 205 PM CDT SUN APR 7 2013/
DISCUSSION...
DOWNSLOPE WINDS UNDERNEATH MOSTLY SUNNY SKIES AND 24C 85H THERMAL
RIDGE RESULTING IN HIGH TEMPS ABOUT 10-15 DEGREES ABOVE NORMAL
TODAY. DRY AIR PUSHING OUT E INTO ERN BASIN. BROAD SFC LOW INVOF
PANHANDLE OVERNIGHT WILL KEEP WLY COMPONENT IN PLACE AT SFC PRECLUDING
MSTR RETURN TO THE W. EXPECT THAT SHALLOW LOW LEVEL MSTR WILL COME
BACK INTO FAR ERN CWFA THOUGH. SAID SFC LOW WILL REDEVELOP AND
INTENSIFY MONDAY INVOF NE NM IN RESPONSE TO APPROACH OF COLD 5H
LOW. THIS WILL KEEP THERMAL RIDGE IN PLACE WITH SW WINDS. MSTR
WILL BE SHALLOW ENUF THAT DRY AIR WILL MIX/MOVE TO OR JUST E OF
THE CAPROCK. MIXED LAYER WINDS INCREASE TO A SOLID 25KTS AND WITH
A BETTER ORGANIZED MSLP GRADIENT THE WINDS WILL BE STRONGER...
LOOKS LIKE A PRETTY SOLID 20-30 MPH SUSTAINED WIND ACROSS THE
PLAINS. HIGH WIND WATCH HAS BEEN POSTED FOR GDP MTNS AND LOOKS
GOOD WITH 7H WIND 30KTS BY 18Z MONDAY. HIGH TEMPS MONDAY WILL BE
SIMILAR TO TODAY/S. BY TUE AM 7H WIND INCREASES TO NEAR 70KTS
ACROSS GDP MTNS SO THE WATCH LOOKS GOOD INTO TUE PM. MEANWHILE 5H
LOW WILL HAVE MOVED E OF THE 4 CORNERS TUE PM AND ASSOCD PACIFIC
WILL LIKELY MOVE E DURING THE DAY. DOWNSLOPE WINDY CONDITIONS WILL
OFFSET COOLING SOME. HIGH WINDS WILL STILL BE CONCERN FOR GDP MTNS
TUE PM. FOR THE DAVIS ABOVE 6000 FT HIGH WINDS WILL BE A CONCERN
BY MONDAY EVENING WHEN 7H WINDS INCREASE TO 45KTS. FOR NOW WILL
HOLD OFF ON ISSUANCE OF A WATCH THERE IN THE DAVIS MTNS SINCE ITS
STILL ABOUT 36HRS TO ONSET AND MID SHIFT WILL HAVE BETTER CHANCE
TO EVALUATE TIMING. MODELS HAVE BEEN AND CONTINUE TO SHOW AN
SECONDARY STRONG SPEED MAX THAT MOVES INTO THE BASE OF MID LEVEL
TROF TUE PM AND HIGH BASED -SHRA MAY DEVELOP IN THE FAR W/NW CWFA.
TUE HAS THE POTENTIAL TO BE THE WINDIEST OF THE NEXT FEW
DAYS...ESPECIALLY IF THE HIGH BASED -SHRA COME INTO PLAY. AS
PRIMARY 5H LOW MOVES INTO THE CENTRAL PLAINS TUE NIGHT A STRONGER
COLD FRONT WILL BE MOVING THRU THE SRN PLAINS WITH ARRIVAL INTO
THE PB AROUND 06Z/WED. PRECIP MAY BRIEFLY DEVELOP ON THE FRONT
ACROSS THE NE-E CWFA AS THE 5H SPEED MAX STARTS TO LIFT NE FROM
THE TROF ACROSS THE TRANS PECOS/PB. A LATE SEASON LIGHT FREEZE
CAN/T RULED OUT WED/THUR AM ESPECIALLY SE NM/NW-PB. TEMPS WILL CONTINUE
TO COOL WED PM WITH HIGHS 55-65. HIGH TEMPS WILL WARM BACK UP
THURSDAY UNDERNEATH DRY NW MID LEVEL FLOW BUT STILL BELOW NORMAL.
THEREAFTER UNSEASONABLY WARM HIGH TEMPS WILL PREVAIL AS MOSTLY
ZONAL MID LEVEL FLOW AND PROMINENT LOW LEVEL THERMAL RIDGE...DRY.
FIRE WEATHER...
OPTED TO ISSUE A SHORT FUSE RFW FOR THIS AFTERNOON BASED ON TRENDS OF
CURRENT OBS. IN THE PLAINS THE MOST FAVORED AREA WILL BE FROM CARLSBAD
TO BIG SPRING SOUTH TO NEAR PECOS TO E OF MIDLAND. FOR MON HAVE OPTED
TO ISSUE FOR THE RED FLAG WARNING. MEAN MIXED LAYER WINDS ARE ABOUT
5KTS STRONGER THAN TODAY AND TEMPS WILL VERY SIMILAR TO TODAY ABOUT
10-15 ABOVE NORMAL. RED FLAG CONDITIONS ARE EXPECTED TO BE WIDESPREAD
WITH WINDS 20-30 MPH ACROSS THE PLAINS...MUCH STRONGER IN THE
MOUNTAINS. LOW END RED FLAG WX WILL BE POSSIBLE ON TUE BUT IT WILL
BE COOLER.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 57 89 53 75 / 0 0 0 0
BIG SPRING TX 59 91 57 77 / 0 10 10 0
CARLSBAD NM 58 89 53 70 / 0 0 0 0
DRYDEN TX 60 94 59 88 / 0 0 10 0
FORT STOCKTON TX 60 92 55 80 / 0 0 0 0
GUADALUPE PASS TX 54 79 45 63 / 0 0 0 10
HOBBS NM 51 87 52 70 / 0 0 0 0
MARFA TX 43 83 46 73 / 0 0 0 0
MIDLAND INTL AIRPORT TX 57 91 53 76 / 0 0 10 0
ODESSA TX 57 88 54 75 / 0 0 0 0
WINK TX 53 92 53 77 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 8, 2:53 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT MON APR 8 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 353 AM CDT MON APR 8 2013 /253 AM MDT MON APR 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY DRY AND BREEZY TO WINDY CONDITIONS WILL RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH MID EVENING ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. RED FLAG WARNINGS ARE IN EFFECT. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON IN THE EDDY COUNTY NEW MEXICO PLAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY MORNING. A HIGH WIND WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:12 AM MDT | Wind Advisory | MAF | Eddy | 17 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.